Opiates

Opiate Withdrawal

Symptoms and Opiate Detox

Opiate Withdrawal Symptoms are wide ranging and vary from person to person. They can set in hours after a person stops taking an opiate abruptly or gradually stops use.

An opioids is a synthetic narcotic that is similar to naturally occurring opiates. These substances bind to opiate receptors in the body and are often used in the management of pain. Over time, a person can become tolerant of opiates. Once this happens, the body needs more and more in order to experience the same level of effects. Natural opiates are alkaloids found in the opium poppy plant and examples are morphine, codeine and thebaine. Semi-synthetic opioids are created from natural opiates and include oxycodone, hydrocodone and hydromorphone. Fully synthetic opioids include fentanyl, methadone and tramadol.

People who use opiates for medical reasons can become dependent and may require opiate detoxification. These medications can be taken safely over a relatively short period of time, but most people become physically dependent when on long-term therapy. This is what makes pain management so tricky. Opiates are prized for their ability to quell pain, but tolerance, dependence and addiction can set in, even when the drugs are used properly.

Opiate withdrawal can be very difficult to undergo if not properly treated. The fear of going through withdrawal is what keeps many people dependent upon drugs like Vicodin and OxyContin. They don’t want to stop using opiates because they fear a return of pain and withdrawal symptoms that can resemble the worst imaginable flu. Opiate withdrawal symptoms can be both physical and psychological.

Opiate withdrawal symptoms can include:

  • Strong cravings
  • Nausea
  • Cramps
  • Sweating
  • Chills
  • Goose bumps
  • Vomiting
  • Diarrhea
  • Shakes
  • Irritation
  • Agitation
  • Anxiety
  • Muscle aches
  • Runny nose
  • Yawning
  • Insomnia
  • Dilated pupils.

For many people, these symptoms are not life threatening. But depending on the severity and length of use, opiate withdrawal could cause seizures or other life-threatening complications. Withdrawal can be a long and painful process, which can cause permanent damage to your heart lungs, and brain. For health compromised patients, untreated and un-monitored withdrawal can lead to death. Opiate dependency treatment requires safe and responsible medical care. In the past, opiate dependents had no choice but to undergo conventional detoxification procedures. It caused them to suffer a debilitating and dangerous withdrawal syndrome.

Many opiate treatment programs rely on “replacement” or “substitution” medications such as methadone, Suboxone or Subutex. These medications are also opioids and may require additional detoxification. People who opt to try these substitution therapies may find this to be a long-term solution. People who want to immediately detox from opiates may try to detox on their own. This can be dangerous if they are not weaned properly. Other options include rapid opiate detox, which offers promising results if performed properly.

The Waismann Method of rapid detoxification has demonstrated tremendous success rates one year after treatment. This program doesn’t use opiate replacements, but rather a pioneering medical procedure performed in a hospital. Patients are evaluated thoroughly and are sedated while given intravenous medications that wipe out the physical dependence in less than two hours. This procedure speeds up and condenses a painful withdrawal.

Opiate dependence doesn’t have to be a life sentence. People who are dependent and afraid of withdrawal need to know they have treatment options.

Recent Newsletters
Find Help for Opiate Addiction
Call us today for more information about rapid detox treatment for prescription drug addiction to discuss how Waismann Method treatment can free you from your dependency and get your life back.
(888) 987-4673 - (888) 987-HOPE
Call (310) 205-0808
Call (310) 927-7155 Weekends & Evenings.
Or send us a Contact Waismann Method Treatment
("sent_an_offline_message"); });